Alert archive / Alabama / Freeze Warnings in 2005
Freeze Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Nov 17, 2005, 1:53 PM CST for 12 counties in Alabama. It took effect at Nov 18, 2005, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2005, 1:53 PM CST (19:53 UTC)
- In effect from
- Nov 18, 2005, 12:00 AM CST
- Expired
- Nov 18, 2005, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -272 m²/s²
- 0-3 km storm-relative helicity
- -144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 171953 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 153 PM CST THU NOV 17 2005 ...COLDEST AIR OF THE SEASON INVADING CENTRAL ALABAMA... .BRISK NORTHERLY WINDS WILL CONTINUE TO PUSH A COLD AND VERY DRY AIRMASS INTO THE DEEP SOUTH. TEMPERATURES TODAY STRUGGLED TO CLIMB THROUGH THE 50S ACROSS THE SOUTHERN COUNTIES OF ALABAMA. AS THE WINDS DIMINISH THIS EVENING...THE COLDEST TEMPERATURES SO FAR THIS SEASON WILL OCCUR ACROSS SOUTH CENTRAL ALABAMA. ALZ039>050-180400- /O.NEW.KBMX.FZ.W.0003.051118T0600Z-051118T1400Z/ MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 153 PM CST THU NOV 17 2005 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. A COLD AND VERY DRY AIRMASS HAS SETTLED OVER THE AREA WITH TEMPERATURES WELL BELOW NORMAL READINGS. HIGHER THAN EXPECTED WINDS KEPT SURFACE TEMPERATURES ABOVE FREEZING THIS MORNING...AND MOST AREAS HAVE NOT EXPERIENCED SUB-FREEZING TEMPERATURES THIS SEASON. THE WINDS ARE FORECAST TO DIMINISH TONIGHT...WHICH SHOULD ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KBMX 180322 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 922 PM CST THU NOV 17 2005 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING FOR MOST OF THE AREA OVERNIGHT. THIS WILL BE THE FIRST WIDESPREAD SIGNIFICANT FREEZE OF THE SEASON...WHICH USUALLY INDICATES THE END OF THE GROWING SEASON. ALZ039>050-181400- /O.CON.KBMX.FZ.W.0003.051118T0600Z-051118T1400Z/ MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 922 PM CST THU NOV 17 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY... TEMPERATURES WILL DROP BELOW FREEZING IN OUTLYING AREAS AROUND OR JUST AFTER MIDNIGHT. MOST LOCATIONS...INCLUDING THE CITIES OF DEMOPOLIS...SELMA...MONTGOMERY...AUBURN...TUSKEGEE...TROY...EUFAULA... AND SURROUNDING AREAS...WILL HAVE SUB-FREEZING TEMPERATURES AFTER 3 AM. LOWEST TEMPERATURES...AROUND SUNRISE...WILL BE IN THE MID TO UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 61
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Nov 17, 4:50 AM CST, 9 hours 3 minutes earlier.
Area forecast discussion, Nov 17, 4:50 AM CST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 AM CST THU NOV 17 2005 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. ANOTHER COLD DAY IS ON TAP FOR CENTRAL ALABAMA TODAY. TEMPERATURES WILL ONLY REACH THE LOWER 50S OVER MUCH OF THE AREA. WINDS WILL BLOW AT A STEADY 10 TO 15 MPH THROUGHOUT THE DAY WITH A SLIGHTLY HIGHER GUSTS MAKING TEMPERATURES FEEL A BIT COOLER. THE GUSTS WONT LAST MUCH (WILL OCCUR EARLY IN THE MORNING WITH MIXING) AND WILL REMAIN BELOW LAKE WIND ADVISORY CRITERIA. TONIGHT...WINDS ARE EXPECTED TO BE SLIGHTLY WEAKER THAN THE PREVIOUS NIGHT. SKIES WILL BE CLEAR AND TEMPERATURES WILL DROP INTO THE 20S OVER MUCH OF THE FORECAST AREA. I UNDERCUT THE GFS MOS TEMPS BY A FEW DEGREES. THIS IS A VERY COLD AIRMASS AND IT LOOKS LIKE THE GFS IS KEEPING TEMPS A BIT WARMER (NOT THAT UPPER 20S IS CONSIDERED WARM) THAN THE ETA MOS. SO I AM LEANING TOWARDS THE ETA MOS. NOW...IF THE WINDS DO GO CALM...TEMPS MAY ACTUALLY DROP EVEN LOWER. AT THE SAME TIME...IF A LIGHT BREEZE REMAINS... TEMPERATURES WILL NOT DROP AS MUCH (WHICH WILL MAKE THE GFS MOS CORRECT). ANOTHER THING TO NOTE IS THAT IF THESE TEMPERATURES DO PAN OUT...WE MAY BE FLIRTING WITH HARD FREEZES IN SOME AREAS. WILL PASS IT ALONG TO THE DAYSHIFT AS THEY WILL SEE WHAT THE 12Z MOS TEMPS SHOW. CONDITIONS THROUGH SUNDAY NIGHT...DRY AND BELOW NORMAL TEMPERATURES. A WEAK FRONT MOVES THROUGH ON SUNDAY...BUT WITH HARDLY ANY MOISTURE AROUND...THIS FRONT WILL BE DRY. .LONG TERM...MONDAY THROUGH WEDNESDAY. NOT MUCH TO TALK ABOUT IN THE EXTENDED. TEMPERATURES WILL REMAIN BELOW NORMAL AND NO RAIN IN SIGHT. .FIRE WEATHER...WITH A VERY DRY AIRMASS IN PLACE TODAY AND WITH WINDS RANGING FROM 10 TO 15 MPH THROUGHOUT THE DAY...RED FLAG WARNING CRITERIA WILL BE MET TODAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 22 53 26 / 0 0 0 0 ANNISTON 51 24 54 30 / 0 0 0 0 BIRMINGHAM 51 24 55 29 / 0 0 0 0 TUSCALOOSA 51 24 56 27 / 0 0 0 0 CALERA 51 24 56 30 / 0 0 0 0 AUBURN 53 28 55 31 / 0 0 0 0 MONTGOMERY 55 27 57 31 / 0 0 0 0 TROY 55 25 58 28 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...A RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR ALL AREAS. && 10/ARM
Hazardous weather outlook, Nov 17, 6:01 AM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 AM CST THU NOV 17 2005 ALZ011>015-017>050-181210- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 601 AM CST THU NOV 17 2005 ...RED FLAG WARNING IN EFFECT FROM 10 AM UNTIL 5 PM CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS AND LOW HUMIDITIES WILL COMBINE TODAY TO CREATE DANGEROUS BURNING CONDITIONS. RED FLAG WARNING CRITERIA WILL BE MET TODAY AS STEADY NORTH WINDS AT 10 TO 15 MPH AND RELATIVE HUMIDITIES DROP TO LESS THAN 30 PERCENT. FREEZING TEMPERATURES WILL BE MORE WIDESPREAD TONIGHT AS COLD AIR CONTINUES TO DRAIN INTO THE REGION. TEMPERATURES WILL DIP DOWN IN TO THE 20S FOR MOST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Alabama, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.